Possiable Seratnin Syndrom.

Patient

Q: I am currently taking 15 mg BuSpar, 150mg XI Wellburtin, and 20 mg of Brinellex. I also have klonopin to use as needed. I have not used it couple of days.

I believe I am experiencing Serotonin syndrome, and that I have experienced before but was not aware of the drug interactions until my pharmacy informed me.

I am experiencing a fast heartbeat, confusion, enlarged pupils that range from slightly to extremely dilated. I am also shaking- I'm able to get things done with it, but sometimes I can't control it. Especially when it comes to talking, it is very difficult for me to hold a conversation because the shaking and confusion causing the words to come out wrong. I also have blurry vision. I also have a low grade fever ranging from 99-100.5)

Thank you!

Symptoms:  Fast heart rate (ranging from 95 -116) within the last few hours. I can feel the heartbeat. Confused, dilated pupils, shaking, blurred vision. Low grade fever ranging from 99-100.5)

I have had these feelings in the past, they last 4-8 hours, and sometime comes with a fever and shills.
Doctor

A:   Hello
Thanks for using "Ask The Doctor" for posting your query.
The symptoms that you are stating could be due to serotonin syndrome. Although you are not taking medicines which are very prone to serotonin syndrome, but if you have had it before then it makes you sensitive for serotonin syndrome and you need to be doubly careful. You should go to the Er and report the symptoms and get your medicines changed. Mostly your Buspar needs to be withdrawn.
Further if you are sensitive to drug therapies then cognitive behavioural therapy could be a good option. Cognitive behavioural therapy is a specialized counselling therapy. This involves detailed assessment of the thought process of the person and identifies all the cognitive distortions which are leading to depression. These cognitive distortions are then modified leading to a tremendous change in the way a person thinks. Ones a thought process is altered,it leads to a change in the way a person feels or behaves. Its supposed to be as effective as medicines and can be used for depression.
Do meet your doctor.
Hope this helps,
Wish you a good health.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews